Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Finally figured it out.

nursedina001nnursedina001 Posts: 235
edited 06/11/2012 - 8:26 AM in Back Surgery and Neck Surgery
I have been home for about 8 days now and have been having a horrible time with throwing up. (lot 12 lbs since I have been home).

I figured out tonight that I am allergic to the antibiotic they are giving me!!

I decided to take the antibiotic separate from my other meds and within 10 minutes, I was puking my guts up.

At least I have an answer now!! I can't wait to eat a real meal!!
advertisement

Comments

  • :O I'm sure you will have a good New Year. It must have been miserable ~X( to be throwing up for all those days. Take care of yourself and enjoy eating real food and keeping it.

    Happy New Year!! :)

    Stacey
  • I am glad you found the problem but I am not glad to hear that you've still been puking. Did you call the doctor? How are you doing now? It must be horrible throwing up that much post op.
  • I am glad you figured this out. It can be so scary when you are that sick, and not getting better. The loss of weight and throwing up particularly over the holidays is not very good. Other than this have you ever had any allergies or is this issolated? You should ask the pharmacy what the main components are in it, and try to avoid this group of meds in the future. Anyhow, best wishes for speedy recovery. Take care, Ell
  • Hi Dina, glad you know the cause. What antibiotic was it? I have seen so many N/V issues with erythromycin antibiotics, so just curious. Hope you can start feeling better now. >:D< Cali-Sue
  • Dina, I have been sensitive to any type of narcotic ever since I can remember. I have an anti-nausea medicine to help be with it. The name is Reglan, 10 mgs. I usually just take half because it does make me sleepy.

    Also, I never take a whole 10 mg Lortab. My prescription is 10 mgs. every 6 hours. I split them with a pill splitter and take 1/2 (or 5 mgs) every 3 - 4 hours.

    My mom was the exact same way as I am and my daughter is just as bad. Overwhelming nausea whenever we take narcotics! But on the other hand, I'd hate to be totally off of any pain meds right now. I'd be OK if I could just take my good, ol' dependable ibuprofen but it's not to be until I reach my 6 month mark which will be in May.

    Otherwise, how are you doing with your recovery? Your surgery was, what, 2 or 3 weeks ago???? Kathy in Atlanta
  • I realize that your sensitivity is to an antibiotic, but I just wanted you to also know that any type of narcotic only makes it worse!!!!! The antibiotic allergy, though, can be life-threatening! My hub recently had a severe reaction to a sulpher drug. Very scary. Be careful!!!!!!!

    I think you had the same surgery as I did on Nov. 18th? L4-5 PLIF. Did you have decompression, too? Instrumentation? I didn't find out until my 6 wk checkup that I had a HUGE synovial cyst that had attached to my nerves in the same joint that also had to be removed. UGH.

    So glad you are "on the other side." They way they kept "bumping" your surgery, who knew when they'd finally get it done! Congrats! Kathy in Atlanta
  • Dina,

    I am sorry that you are experiencing this unpleasant problem. As others pointed out, you may not be able to tolerate narcotics too well. I sure can relate to that, because I can't either. But if the antibiotics are the culprit, I have a suggestion based on my experiences with frequent use of antibiotics due to a chronic lung problem. I used to have lot of unpleasant effects until I discovered taking lactobacillus acidophilus any time I am taking antibiotics. This works like a charm. Try it, if the antibiotics are causing the problems this would help.

    Hope you feel better soon,

    Kin
  • My doc actually recommended that I take/eat a priobotic yogurt daily and I know it has helped me. I get one called Stoneyfield Farm. Has 6 live, active cultures. It HAS helped with my nausea, digestive issues, I'm sure. It has L. acidophilius, bifdus, casei, l.rhamnosus plus 2 others I can't even spell LOL!!! Not sure that I even got these right but you get the point. Kathy in Atlanta
advertisement
Sign In or Register to comment.